Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 41, NWS Duluth, MN

May 22, 2011Ashland County, Iron County, Price County, Wisconsin

NWS Duluth, MN issued this severe thunderstorm warning at May 22, 2011, 3:04 PM CDT for Ashland County, Iron County, Price County, Wisconsin. It was in force for 56 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2011, 3:04 PM CDT (20:04 UTC)
Expired
May 22, 2011, 4:00 PM CDT
In force
56 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Ashland County, WI, Iron County, WI, Price County, WI

The radar

The Duluth radar (KDLH), 169 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 3:04 PM CDTTSTM WND DMG2 Nw Park Falls, WI12-14 INCH DIAMETER TREES DOWN ACROSS KLEY RD
May 22, 3:04 PM CDTHAIL 13 N Butternut, WI
May 22, 3:07 PM CDTTSTM WND DMG4 N Park Falls, WIMINOR DAMAGE TO SIDING ON A HOME AND BARN SEVERLY DAMAGED.
May 22, 3:15 PM CDTTSTM WND DMG2 Se Butternut, WIREPORT OF DAMAGE TO BARNS AND OUTBUILDINGS. ALSO A 6 MILE STRETCH OF DOWNED TREES FROM THE SOUTHWEST TO NORTHEAST...A MILE OR TWO SOUTH AND EAST OF BUTTERNUT. DAMAGE TIME IS ESTIMATED BETWEEN 3 PM AND 330 PM.
May 22, 3:57 PM CDTTSTM WND DMG10 Ne Butternut, WISPORADIC TREE DAMAGE FROM NEAR AND EAST OF BUTTERNUT TO THE NORTHEAST INTO THE AREA JUST NORTHWEST OF THE TURTLE FLAMBEAU FLOWAGE. ALSO A LARGE VOLUME OF HAIL FELL IN BUTTERNUT. EFFECTS WERE PROBABLY A COMBINATION OF TWO STORMS THAT TRACKED OVER THE SAME AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.1 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
351 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

788 
WUUS53 KDLH 222004
SVRDLH
WIC003-051-099-222100-
/O.NEW.KDLH.SV.W.0041.110522T2004Z-110522T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
304 PM CDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ASHLAND COUNTY IN NORTHWEST WISCONSIN...
  IRON COUNTY IN NORTHWEST WISCONSIN...
  NORTH CENTRAL PRICE COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 400 PM CDT

* AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PARK FALLS...AND MOVING NORTHEAST AT 35 MPH.

  AT 302 PM...QUARTER SIZE HAIL WAS REPORTED 3 MILES NORTH OF        
  BUTTERNUT WITH THIS STORM.

  THIS STORM HAS PREVIOUSLY PRODUCED A ROTATING WALL CLOUD...AND IT
  CONTINUES TO SHOW EVIDENCE OF ROTATION.

* LOCATIONS IMPACTED INCLUDE...
  MERCER...MANITOWISH...VAN BUSKIRK...TURTLE FLAMBEAU FLOWAGE AND
  FISHER LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME ROTATION. TORNADOES CAN DEVELOP 
QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED...ACT 
QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4588 9050 4606 9061 4647 9018 4643 9014
      4634 9010 4632 8995 4629 8991 4610 8992
TIME...MOT...LOC 2003Z 224DEG 32KT 4598 9043
WIND...HAIL 60MPH 1.75IN

$$

LAMERS
2 follow-up statements
400 
WWUS53 KDLH 222019
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
319 PM CDT SUN MAY 22 2011

WIC003-051-099-222100-
/O.CON.KDLH.SV.W.0041.000000T0000Z-110522T2100Z/
IRON WI-PRICE WI-ASHLAND WI-
319 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ASHLAND...NORTH CENTRAL PRICE AND IRON COUNTIES UNTIL 400 PM CDT...

AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING 2 INCH DIAMETER HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES 
NORTHEAST OF BUTTERNUT...OR 13 MILES NORTHEAST OF PARK FALLS...MOVING
NORTHEAST AT 35 MPH.

IN ADDITION...AT 304 PM...12 TO 14 INCH DIAMETER TREES WERE BLOWN 
DOWN 2 MILES NORTHWEST OF PARK FALLS.

LOCATIONS IMPACTED INCLUDE...
  MANITOWISH...MERCER...GILE...VAN BUSKIRK...HURLEY...TURTLE FLAMBEAU
  FLOWAGE AND FISHER LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME ROTATION. TORNADOES CAN DEVELOP 
QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED...ACT 
QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE... 
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4588 9050 4606 9061 4647 9018 4643 9014
      4634 9010 4632 8995 4629 8991 4610 8992
TIME...MOT...LOC 2019Z 223DEG 31KT 4612 9028
WIND...HAIL 60MPH 1.75IN

$$

LAMERS
254 
WWUS53 KDLH 222035
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
335 PM CDT SUN MAY 22 2011

WIC099-222044-
/O.CAN.KDLH.SV.W.0041.000000T0000Z-110522T2100Z/
PRICE WI-
335 PM CDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PRICE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON.

LAT...LON 4604 9033 4617 9042 4647 9018 4643 9014
      4634 9010 4632 8995 4629 8991 4617 8992
TIME...MOT...LOC 2034Z 223DEG 31KT 4621 9015

$$

WIC003-051-222100-
/O.CON.KDLH.SV.W.0041.000000T0000Z-110522T2100Z/
IRON WI-ASHLAND WI-
335 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
SOUTHEASTERN ASHLAND AND IRON COUNTIES UNTIL 400 PM CDT...

AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING 2 INCH DIAMETER HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES 
WEST OF MERCER...OR 19 MILES SOUTH OF IRONWOOD...MOVING NORTHEAST AT 
35 MPH.

THERE MAY BE A LARGE AMOUNT OF HAIL THAT FALLS...AND THIS COULD 
ACCUMULATE ON THE GROUND.

LOCATIONS IMPACTED INCLUDE...
  VAN BUSKIRK AND FISHER LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM CONTINUES TO SHOW ROTATION. TORNADOES CAN DEVELOP QUICKLY 
FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED...ACT QUICKLY AND 
MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A 
BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4604 9033 4617 9042 4647 9018 4643 9014
      4634 9010 4632 8995 4629 8991 4617 8992
TIME...MOT...LOC 2034Z 223DEG 31KT 4621 9015
WIND...HAIL 60MPH 1.75IN

$$

LAMERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 1:44 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, May 22, 1:44 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
144 PM CDT SUN MAY 22 2011

.UPDATE...STACKED SFC/MID LVL LOW ROTATING SLOWLY NE INTO SWRN MN
THIS AFTN. SFC WARM FRONT ACROSS SRN MN WORKING NORTH. INITIAL
BAND OF CONVECTION STRETCHING ACROSS SRN TIER OF CWA IN MARGINALLY
UNSTABLE ATMOSPHERE. STORMS APPROACHING THRESHOLD OF SVR HAIL AND
WILL BE MONITORED CLOSELY ACROSS SRN WISC ZONES NEXT FEW HRS.
ADDITIONAL SPOKES OF CONVECTION SHOULD ROTATE NORTHWARD AS
SYNOPTIC SCALE SYSTEM MOVES NNE THIS EVENING. LATEST NMMWRF SIM
REFL INDICATES INCREASING POTENTIAL FOR SVRWX ACROSS SRN TIER OF
ZONES WITH HAIL/DMG WIND PRIMARY THREAT. POTENTIAL FOR MORE SFC
BASED ROTATION MAY ARISE BY LATE TODAY/EARLY EVENING FROM NEAR BRD
LAKES REGION EAST INTO SRN TIER OF WISC ZONES WHERE LOW LVL BOUNDARIES
PROVIDE ENHANCED SHEAR. DENSE FOG STILL LOCALIZED AT LAKEFRONT IN
TWIN PORTS VICINITY...AND ALONG NSHORE IN COOK COUNTY. HAVE
ADJUSTED POPS/SKY/WX GRIDS TO ACCOUNT FOR QUICK MOVING AREAS OF
PRECIP/CLEARING THRU AFTN HRS.

&&

.PREV DISCUSSION... /ISSUED 118 PM CDT SUN MAY 22 2011/

AVIATION.../18Z TAF ISSUANCE/
A CHAOTIC ARRAY OF CLOUD HEIGHTS AND VSBYS WILL BE FOUND ACROSS
THE NORTHLAND OVER THE TAF PERIOD. AS LOW PRESSURE WRAPS UP AND
EVOLVES IT WILL BRING BANDS OF SHOWERS AND THUNDERSTORMS THROUGH
THE REGION. CIGS/VSBYS WILL BE HIGHLY VARIABLE BETWEEN VFR AND
MVFR...WITH LOCALIZED AREAS OF IFR MAINLY TONIGHT AND EARLY
MONDAY. RAIN AND THUNDERSTORMS WILL ALSO REDUCE VISIBILITIES TO
MVFR/IFR AT TIMES.

PREV DISCUSSION... /ISSUED 629 AM CDT SUN MAY 22 2011/

AVIATION...12Z TAFS.
DIFFICULT FORECAST WITH THE APPROACH OF THE LARGE OCCLUDED LOW
PROGGED TO MOVE THROUGH THE AREA THROUGH THE NEXT 24 HOURS.
CONFIDENCE IS LOW WITH THIS SET OF FORECASTS AS TIMING OF TSRA AND
THEIR ASSOCIATED VSBY AND CIG RESTRICTIONS. GUSTY SFC WINDS WILL
OCCUR IN THE VCNTY OF STRONGER STORMS.

PREV DISCUSSION... /ISSUED 330 AM CDT SUN MAY 22 2011/

DISCUSSION...
A VERTICALLY STACKED LOW SEEN ON WV SAT IMAGERY ROTATING OVER SOUTH
DAKOTA WILL TRACK EAST-NORTHEAST ACROSS CENTRAL MN THROUGH THE
DAY...LIFTING OVER WRN LK SUPERIOR OVERNIGHT. AHEAD OF THE LOW
OVER MN/WIS...AN OCCLUDED FRONT IN THE REGION OF MAX PVA HAS
TRIGGERED SHRA/TSTMS THAT HAVE TRACKED N OVERNIGHT THROUGH THE SRN
ZONES OF THE DLH CWA. ATTM...THE ONLY REPORTS FROM THESE STORMS
WERE OF LOTS OF DIME/NICKLE SIZE HAIL IN THE BRD AREA. THE STORMS
MAY WEAKEN/DIMINISH FOR A PERIOD AROUND DAY BREAK. HOWEVER...NAM
BUFR SOUNDINGS AND SHORT RANGE SIMULATED REF HAVE CONSISTENTLY
SHOWN THAT THE STORMS WILL REDEVELOP IN THE 16-18Z TIME FRAME.
THE COOLER AIR ALOFT ASSOCIATED WITH THE LOW WILL RESULT IN STEEP
LAPSE RATES/LARGE LI VALUES AND 1000-2000 J/KG OF CAPE FOR MUCH OF
THE NORTHLAND. THE BEST INSTABILITY/SHEAR AND GREATEST SVR THREAT
WILL BE OVER WISCONSIN TODAY WHERE DEW POINTS ARE ALREADY IN THE
LOW 60S AND SOUNDINGS SHOW LIFTED INDEX VALUES REACH NEGATIVE 8
WITH SFC BASED CAPE IN EXCESS OF 2000-2500 J/KG.

WENT WIDESPREAD SHRA/TSTMS LIKELY TODAY WITH SVR MENTION OVER MUCH
OF THE CWA WITH THE EXCEPTION OF BORDERLAND ZONES AND NEAR LAKE
SUPERIOR. DENSE FOG WILL PERSIST NEAR LAKE SUPERIOR THROUGH
DAYBREAK...GRADUALLY DIMINISHING THROUGH MID DAY.

OTHER CONCERN IS HEAVY RAIN AS THE LOW TRACKS OVER THE FA THIS
AFTERNOON/OVERNIGHT. THE LATEST MDLS RUNS ARE IN DECENT AGREEMENT
THAT A HEAVY RA BAND...CO-LOCATED WITH THE LOW...LIFTS NE OVER
THE CWA THROUGH 12Z MON. ALTHOUGH THE PRECISE TRACK IS SOMEWHAT
UNCERTAIN...INCREASED QPF WITH ADDITIONAL RAINFALL AMOUNTS
TODAY/NIGHT OF GENERALLY 0.50-1.0 INCHES. THERE MAY BE AREAS THAT
RECEIVE AMOUNTS CLOSER TO 1.5 INCHES. SOUNDINGS ALSO SUPPORT HEAVY
RAIN OVERNIGHT WITH DEEPLY SAT PROFILES...A FEW HUNDRED JOULES OF
CAPE AND PWATS AROUND 1.0 INCH.

EXTENDED...MONDAY NIGHT THROUGH SATURDAY.
COOL HIGH PRESSURE OVER WESTERN ONTARIO MONDAY NIGHT WILL DRIFT OVER
THE WESTERN GREAT LAKES INTO WEDNESDAY. ANOTHER AREA OF COOL HIGH
PRESSURE WILL REPLACE THE GREAT LAKES ONE WEDNESDAY NIGHT AND FOLLOW
THE SAME PATH TO THE WESTERN GREAT LAKES BY FRIDAY. SEASONAL
TEMPERATURES WILL PREVAIL. MODELS BEGIN TO DIVERGE BEYOND FRIDAY AND
HAVE MADE NO CHANGES.

PREV DISCUSSION... /ISSUED 1238 AM CDT SUN MAY 22 2011/

AVIATION...06Z TAFS.
DRIER AIR SPREADING IN FROM THE SOUTH ALOFT HAS RESULTED IN SOME
CLEARING OR SCATTERING OUT OF THE LOW CLOUDS ACROSS OUR SRN AND WRN
ZONES...WHILE LOW CLOUDS AND FOG PERSIST FROM THE TWIN PORTS NEWD
ALONG THE NORTH SHORE DUE TO ONSHORE FLOW. THIS PATTERN WILL CONTINUE
THROUGH MUCH OF THIS MORNING. THERE WILL CONTINUE TO BE A CHANCE OF
SHOWERS AND STORMS THROUGH THIS MORNING...MAINLY ACROSS OUR WRN AND
SRN ZONES AWAY FROM THE MARINE LAYER. THE MAIN LOW PRESSURE SYSTEM
AND ASSOCIATED OCCLUDED FRONT WILL THEN PROPAGATE OVER THE UPPER
MIDWEST ON SUNDAY. LIFT ASSOCIATED WITH THESE FEATURES COMBINED WITH
INCREASING INSTABILITY WILL RESULT IN THE DEVELOPMENT OF SCATTERED
THUNDERSTORMS ACROSS THE NORTHLAND ON SUNDAY...ESPECIALLY BY
AFTERNOON. THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE
HAIL AND DAMAGING WINDS ACROSS NRN WI.

&&

.POINT TEMPS/POPS...
DLH  51  62  37  55 /  70  40  10   0
INL  54  57  36  60 /  60  20  10   0
BRD  55  62  42  63 /  70  30  10   0
HYR  53  65  39  62 /  70  40  10   0
ASX  49  56  37  53 /  70  40  10   0

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...SMALL CRAFT ADVISORY UNTIL 1 AM CDT MONDAY FOR LSZ140>147.

&&

SHORT TERM...CANNON
Hazardous weather outlook, May 22, 9:48 AM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
948 AM CDT SUN MAY 22 2011

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-231200-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
948 AM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE NORTHLAND. SEVERE
STORMS WILL BE POSSIBLE...WITH THE GREATEST RISK OF SEVERE WEATHER
OVER PORTIONS OF NORTHWEST WISCONSIN. THE PRIMARY THREAT FROM ANY
SEVERE STORM IN THE NORTHLAND WOULD BE LARGE HAIL. A FEW STORMS
IN NORTHWEST WISCONSIN MAY ALSO PRODUCE DAMAGING WINDS...OR EVEN A
TORNADO. MONITOR THE WEATHER...AND LISTEN FOR ANY LATER WATCHES OR
WARNINGS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

LSZ121-140>148-231200-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
948 AM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NORTHEAST WINDS WILL INCREASE TODAY. THE STRONG WINDS...ALONG WITH
BUILDING WAVES...WILL CREATE CONDITIONS HAZARDOUS FOR SMALL CRAFT
TODAY AND INTO THIS EVENING. REFER TO THE LATEST MARINE WEATHER
MESSAGE FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

LAMERS

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, May 22, 12:59 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1259 PM CDT SUN MAY 22 2011

WIZ007-008-221845-
SAWYER-WASHBURN-
1259 PM CDT SUN MAY 22 2011

...STRONG THUNDERSTORMS APPROACHING THE HAYWARD LAKES AREA...

AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES SOUTH OF SARONA...MOVING NORTH AT 55
MPH.

THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...WIND GUSTS UP
TO 40 MPH...CLOUD TO GROUND LIGHTNING...AND DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
  SHELL LAKE...         SARONA...             BIRCHWOOD...
  ANGUS...              LITTLE SISSABAGAMA LAKE...
  SPOONER LAKE...       SPOONER...            EDGEWATER...
  TREGO...              STONE LAKE...         EARL...
  COUDERAY...           SPRINGBROOK...        RESERVE...
  LAMPSON...

THIS INCLUDES HIGHWAY 53 BETWEEN MINONG AND HAUGEN.

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4613 9191 4599 9125 4563 9125 4564 9203

LAMERS
Special weather statement, May 22, 1:35 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
135 PM CDT SUN MAY 22 2011

WIZ002-007>009-221905-
BAYFIELD-PRICE-SAWYER-WASHBURN-
135 PM CDT SUN MAY 22 2011

...STRONG THUNDERSTORMS CONTINUE TO APPROACH THE HAYWARD LAKES
AREA...

AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SPRINGBROOK TO 21
MILES SOUTHEAST OF EXELAND...MOVING NORTHEAST AT 45 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND
GUSTS TO 40 MPH...CLOUD TO GROUND LIGHTNING...AND DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
  STANBERRY...          RESERVE...            EXELAND...
  RADISSON...           NORTHWOODS BEACH...   HAYWARD...
  COUDERAY...           TOTAGATIC FLOWAGE...  OJIBWA...
  LITTLE ROUND LAKE...  CHIEF LAKE...         CHIPPEWA LAKE...
  NELSON LAKE...        NEW POST...           BLAISDELL LAKE...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4563 9070 4563 9159 4586 9186 4634 9135
      4566 9056 4556 9068

LAMERS
Special weather statement, May 22, 2:02 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
202 PM CDT SUN MAY 22 2011

WIZ008-009-221940-
PRICE-SAWYER-
202 PM CDT SUN MAY 22 2011

...STRONG THUNDERSTORMS MOVING INTO SAWYER AND PRICE COUNTIES...

AT 157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF EDGEWATER...MOVING NORTHEAST
AT 40 MPH. ANOTHER STRONG THUNDERSTORM WAS JUST NORTHEAST OF
LADYSMITH...ALSO MOVING NORTHEAST.

THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 50 MPH...CLOUD TO GROUND LIGHTNING...AND DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
  RADISSON...           COUDERAY...           OJIBWA...
  CHIEF LAKE...         NEW POST...           CHIPPEWA LAKE...
  WINTER...             BLAISDELL LAKE...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4563 9070 4563 9139 4577 9151 4614 9120
      4595 9092 4586 9058 4564 9030 4553 9068

LAMERS
Local storm report, May 22, 3:04 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
304 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     HAIL             3 N BUTTERNUT           46.06N 90.50W
05/22/2011  E1.00 INCH       ASHLAND            WI   CO-OP OBSERVER

&&

RHLUCHAN

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:35 PM CDTSpecial Weather StatementDLHBurnett55 min
May 21, 9:35 PM CDTDense Fog AdvisoryDLHAshland, Bayfield, Douglas11 hr
May 22, 1:32 AM CDTSpecial Weather StatementDLHPrice43 min
May 22, 2:57 AM CDTSpecial Weather StatementDLHPrice, Sawyer63 min
May 22, 12:59 PM CDTSpecial Weather StatementDLHWashburn46 min
May 22, 1:35 PM CDTSpecial Weather StatementDLHSawyer, Washburn30 min
May 22, 2:02 PM CDTSpecial Weather StatementDLHPrice, Sawyer38 min
May 22, 2:07 PM CDTSevere Thunderstorm WarningDLHPrice, Sawyer23 min
May 22, 2:24 PM CDTSevere Thunderstorm WarningDLHAshland, Price, Sawyer51 min
May 22, 3:14 PM CDTSevere Thunderstorm WarningDLHAshland, Iron, Price, Sawyer46 min
May 22, 3:44 PM CDTSpecial Weather StatementDLHDouglas, Sawyer, Washburn46 min
May 22, 3:57 PM CDTSevere Thunderstorm WarningDLHAshland, Iron48 min
May 22, 4:30 PM CDTSpecial Weather StatementDLHSawyer15 min
May 22, 4:37 PM CDTSevere Thunderstorm WarningDLHAshland, Bayfield, Sawyer38 min
May 22, 4:38 PM CDTSevere Thunderstorm WarningDLHDouglas37 min
May 22, 5:06 PM CDTTornado WarningDLHPrice39 min
May 22, 5:10 PM CDTSevere Thunderstorm WarningDLHAshland, Bayfield, Iron, Price, Sawyer50 min
May 22, 5:43 PM CDTTornado WarningDLHPrice32 min
May 22, 5:54 PM CDTSevere Thunderstorm WarningDLHAshland21 min
May 22, 6:13 PM CDTTornado WarningDLHPrice32 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.